Alert archive / Texas / Tornado Warnings in 2015

Tornado Warning 23, NWS Houston/Galveston, TX

May 25, 2015Austin County, Colorado County, Washington County, Texas

NWS Houston/Galveston, TX issued this tornado warning at May 25, 2015, 6:51 PM CDT for Austin County, Colorado County, Washington County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 25, 2015, 6:51 PM CDT (23:51 UTC)
Expired
May 25, 2015, 7:15 PM CDT
In force
24 min
Issued by
NWS Houston/Galveston, TX
Area
Storm-based polygon

Counties Austin County, TX, Colorado County, TX, Washington County, TX

The radar

The Ft Hood radar (KGRK), 119 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 25, 2:52 PM CDTTornado WatchSPC8 hr
May 25, 6:24 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 11.9 hours before the alert went out and 277 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2015-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3124 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2015-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 114 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3124 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
644 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
114 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

668 
WFUS54 KHGX 252351
TORHGX
TXC015-089-477-260015-
/O.NEW.KHGX.TO.W.0023.150525T2351Z-150526T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
651 PM CDT MON MAY 25 2015

THE NATIONAL WEATHER SERVICE IN LEAGUE CITY  HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN COLORADO COUNTY IN SOUTHEASTERN TEXAS...
  EASTERN WASHINGTON COUNTY IN SOUTHEASTERN TEXAS...
  NORTHWESTERN AUSTIN COUNTY IN SOUTHEASTERN TEXAS...

* UNTIL 715 PM CDT
    
* AT 651 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED
  NEAR SHELBY...OR 14 MILES EAST OF LA GRANGE...AND MOVING NORTHEAST
  AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BRENHAM...SHELBY AND INDUSTRY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE IN A MOBILE
HOME OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 2996 9657 3004 9662 3007 9662 3008 9663
      3011 9663 3032 9633 3014 9618 3014 9619
      3012 9618 3011 9619 3011 9617 3010 9617
      3010 9615 2985 9666
TIME...MOT...LOC 2351Z 234DEG 40KT 2997 9665 

$$

40

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at May 25, 6:47 PM CDT, 4 minutes earlier.

Area forecast discussion, May 25, 6:47 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
647 PM CDT MON MAY 25 2015

.DISCUSSION...
LINE OF STORMS HAS BACK BUILT AND ANOTHER TORNADO WATCH HAS BEEN
ISSUED FOR THE SOUTHERN HALF OF SE TX UNTIL 2AM. ARE WX HAZARDS
ARE IN PLAY - FLASH FLOODING...WIND DAMAGE...HAIL & TORNADOES.
LINE IS RAPIDLY ADVANCING EASTWARD ACROSS NE TX WHICH IS CAUSE
FOR CONCERN THE SRN PART MOVING INTO SE TX COULD EVENTUALLY SLOW
AND CAUSE MORE HEADACHES LATE TONIGHT. BUT AS OF THIS MOMENT IT IS
STILL ADVANCING ESE. WE'LL KEEP AN EYE ON TRENDS. 47

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      71  87  73  87  72 / 100  20  20  30  20
HOUSTON (IAH)              72  88  73  88  74 /  90  40  20  30  10
GALVESTON (GLS)            78  85  77  86  78 /  70  20  20  20  10

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR THE FOLLOWING
     ZONES: AUSTIN...BRAZORIA...BRAZOS...BURLESON...CHAMBERS...
     COLORADO...FORT BEND...GALVESTON...GRIMES...HARRIS...
     HOUSTON...JACKSON...LIBERTY...MADISON...MATAGORDA...
     MONTGOMERY...POLK...SAN JACINTO...TRINITY...WALKER...
     WALLER...WASHINGTON...WHARTON.

     HIGH RIP CURRENT RISK UNTIL 9 PM CDT THIS EVENING FOR THE
     FOLLOWING ZONES: BRAZORIA...CHAMBERS...GALVESTON...
     MATAGORDA.

GM...SMALL CRAFT ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR THE
     FOLLOWING ZONES: MATAGORDA BAY...WATERS FROM FREEPORT TO
     THE MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM HIGH
     ISLAND TO FREEPORT OUT 20 NM.

     SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL MIDNIGHT CDT TONIGHT
     FOR THE FOLLOWING ZONES: GALVESTON BAY.

     SMALL CRAFT ADVISORY UNTIL 7 AM CDT TUESDAY FOR THE FOLLOWING
     ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
     20 NM TO 60 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20 TO
     60 NM.

&&
Hazardous weather outlook, May 25, 4:13 PM CDT, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
413 PM CDT MON MAY 25 2015

TXZ163-164-176>179-195>200-210>214-226-227-235>238-262115-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
413 PM CDT MON MAY 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TONIGHT

SHOWERS AND THUNDERSTORMS WILL BE MOVING INTO THE REGION FROM THE
HILL COUNTRY THIS EVENING. HEAVY RAIN AND SEVERE WEATHER ARE BOTH
POSSIBLE. THE BETTER CHANCES OF BOTH WILL LIKELY BE ALONG AND
NORTH OF INTERSTATE 10...ALTHOUGH CANNOT BE DISCOUNTED FURTHER TO
THE SOUTH. RAINFALL ACCUMULATIONS BETWEEN 1 AND 3 INCHES WITH
LOCALIZED HIGHER AMOUNTS ARE POSSIBLE. A FLASH FLOOD WATCH IS IN
EFFECT FOR ALL OF SOUTHEAST TEXAS. REGARDING SEVERE WEATHER...WIND
DAMAGE AND TORNADOES WILL BOTH BE THREATS.

AT THE BEACH...HIGH RISK OF RIP CURRENTS AND ABOVE NORMAL SURF
HEIGHTS CONTINUE THIS EVENING. SWIM NEAR A LIFEGUARD.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORM CHANCES WILL CONTINUE ACROSS THE REGION TUESDAY
THROUGH SUNDAY...BUT WILL PROBABLY BE MORE SCATTERED IN NATURE.
RAIN CHANCES INCREASE ONCE AGAIN OVER THE WEEKEND AS THE NEXT STORM
SYSTEM MOVES INTO THE PLAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED. PLEASE SEND REPORT OF SEVERE
WEATHER AND FLASH FLOODING VIA TWITTER OR FACEBOOK AT NWSHOUSTON.

GMZ330-335-350-355-370-375-262115-
GALVESTON BAY-MATAGORDA BAY-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
413 PM CDT MON MAY 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT FOR ELEVATED WINDS AND SEAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SMALL CRAFT ADVISORY WILL REMAIN IN EFFECT INTO TUESDAY. WINDS
AND SEAS HIGHER IN AND NEAR STORMS INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, May 25, 1:19 PM CDT, 5 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
119 PM CDT MON MAY 25 2015

TXZ195>197-251915-
BURLESON TX-WASHINGTON TX-BRAZOS TX-
119 PM CDT MON MAY 25 2015

...SIGNIFICANT WEATHER ADVISORY FOR BURLESON...WESTERN WASHINGTON AND
NORTHWESTERN BRAZOS COUNTIES UNTIL 215 PM CDT...

AT 117 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR BURTON...OR 7 MILES WEST OF BRENHAM...MOVING NORTH AT 35 MPH.
THERE ARE ADDITIONAL CELLS WITHIN THE ADVISORY PULSING UP AS WELL.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
REMEMBER...THE GROUND IS MOIST AND TREES WILL BE MORE PRONE TO FALL
WITH MODERATE TO STRONG WINDS.

LOCATIONS IMPACTED INCLUDE...
WESTERN BRYAN...CALDWELL...SOMERVILLE...SNOOK...BURTON...LAKE
SOMERVILLE DAM...DEANVILLE...CHRIESMAN...QUARRY AND LYONS.

LAT...LON 3073 9662 3073 9660 3070 9656 3074 9646
      3088 9637 3009 9643 3010 9663 3013 9665
      3015 9665 3016 9667 3025 9672 3025 9669
      3030 9664 3030 9667 3032 9669 3033 9675
      3059 9690
TIME...MOT...LOC 1817Z 176DEG 31KT 3018 9653
Special weather statement, May 25, 2:28 PM CDT, 4 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
228 PM CDT MON MAY 25 2015

TXZ163-252000-
HOUSTON TX-
228 PM CDT MON MAY 25 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HOUSTON COUNTY UNTIL
300 PM CDT...

AT 227 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES EAST OF LATEXO TO
AUSTONIO...AND MOVING NORTH AT 35 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
CROCKETT...AUSTONIO...GRAPELAND...LATEXO...AND HOUSTON COUNTY LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3157 9524 3138 9527 3113 9564 3114 9573
      3122 9574 3123 9573 3127 9573 3130 9570
      3129 9567 3134 9566 3136 9566 3140 9570
      3145 9571 3146 9575 3147 9572 3151 9574
      3152 9565 3154 9565 3158 9540 3159 9528
TIME...MOT...LOC 1927Z 180DEG 32KT 3142 9534 3120 9565

40
Special weather statement, May 25, 4:37 PM CDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
437 PM CDT MON MAY 25 2015

TXZ163-176-196-252245-
MADISON TX-HOUSTON TX-BRAZOS TX-
437 PM CDT MON MAY 25 2015

...SIGNIFICANT WEATHER ADVISORY FOR HOUSTON...NORTHWESTERN MADISON
AND NORTH CENTRAL BRAZOS COUNTIES UNTIL 545 PM CDT...

AT 435 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR FRANKLIN...OR 10 MILES NORTH OF HEARNE...MOVING EAST-NORTHEAST
AT 50 MPH.

WIND GUSTS UP TO 60 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CROCKETT...AUSTONIO...GRAPELAND...LATEXO...NORMANGEE...WECHES...AND
HOUSTON COUNTY LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN LEAGUE CITY .

IF ON OR NEAR HOUSTON COUNTY LAKE...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTHEASTERN
TEXAS.

LAT...LON 3158 9517 3152 9510 3147 9510 3145 9504
      3106 9577 3085 9639 3092 9634 3107 9604
      3109 9577 3114 9577 3116 9573 3121 9575
      3127 9573 3132 9566 3145 9571 3146 9575
      3147 9572 3151 9574 3157 9549
TIME...MOT...LOC 2135Z 240DEG 49KT 3102 9654

40

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 9:20 PM CDTRiver Flood WarningHGXBrazoria, Fort Bend19 days
May 24, 9:20 PM CDTRiver Flood WarningHGXBurleson, Washington32 hr
May 25, 10:36 AM CDTRiver Flood WarningHGXHouston, Madison24 days
May 25, 1:19 PM CDTSpecial Weather StatementHGXBurleson56 min
May 25, 2:28 PM CDTSpecial Weather StatementHGXHouston32 min
May 25, 4:37 PM CDTSpecial Weather StatementHGXHouston68 min
May 25, 4:51 PM CDTSevere Thunderstorm WarningHGXBrazos, Houston, Madison84 min
May 25, 5:21 PM CDTSevere Thunderstorm WarningHGXBrazos, Burleson, Grimes, Madison39 min
May 25, 5:54 PM CDTFlash Flood WarningHGXBrazos, Burleson3 hr
May 25, 5:57 PM CDTSevere Thunderstorm WarningHGXBrazos, Grimes, Madison, Montgomery, Walker48 min
May 25, 6:06 PM CDTSevere Thunderstorm WarningHGXBrazos, Burleson, Washington39 min
May 25, 6:11 PM CDTSevere Thunderstorm WarningHGXHouston34 min
May 25, 6:18 PM CDTSevere Thunderstorm WarningHGXBrazos, Burleson27 min
May 25, 6:28 PM CDTFlash Flood WarningHGXBrazos, Burleson, Grimes, Houston, Madison, Walker3 hr
May 25, 6:28 PM CDTTornado WarningHGXBrazos, Grimes32 min
May 25, 6:41 PM CDTSevere Thunderstorm WarningHGXHouston, Madison34 min
May 25, 6:42 PM CDTSevere Thunderstorm WarningHGXBrazos, Burleson, Grimes, Montgomery, Walker, Washington63 min
May 25, 6:52 PM CDTSevere Thunderstorm WarningHGXHouston, Polk, Trinity23 min

Nearby

Tornado Warnings in Texas, 2015Every tornado warning in 2015Tornadoes in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.